Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Feb 25, 2000, 1:26 AM CST for Harvey County, Sedgwick County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 25, 2000, 1:26 AM CST (07:26 UTC)
- Expired
- Feb 25, 2000, 2:30 AM CST
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 35 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 7.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 470 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 250727
SVRICT
KSC079-173-250830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
126 AM CST FRI FEB 25 2000
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARVEY COUNTY IN SOUTH CENTRAL KANSAS
SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS
* UNTIL 230 AM CST.
* AT 126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF HALSTEAD TO GODDARD...OR ALONG A LINE EXTENDING FROM 13 MILES
EAST OF HUTCHINSON 13 MILES WEST OF WICHITA...MOVING NORTHEAST
AT 30 MPH.
* THE SEVERE THUNDERSTORMS WILL BE
NEAR WICHITA ARPT AROUND 140 AM CST...
NEAR BEL AIRE AROUND 145 AM CST...
NEAR HALSTEAD AROUND 150 AM CST...
NEAR SEDGWICK AROUND 155 AM CST...
NEAR HESSTON AROUND 205 AM CST...
NEAR NORTH NEWTON AROUND 215 AM CST...
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF NICKELS...
WINDS UP TO 60 MILES AN HOUR...
VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING...
STAY AWAY FROM WINDOWS.
REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR HARVEY
AND SEDGWICK COUNTIES UNTIL 230 AM CST.
LAT...LON 3815 9770 3780 9763 3752 9758 3777 9718
3816 9718 3818 9771
HYSELL
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:04 PM CST, 9 hours 22 minutes earlier.
Area forecast discussion, Feb 24, 4:04 PM CST, 9 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 404 PM CST THU FEB 24 2000 TNGT: BIG CHGS IN ATMOSPHERE DURG THE NGT. MSTR SHUD BE FLYING BACK INTO AREA AFT SS. BIG DIFFERENCE BTWN TNGT AND PREV SYS...LESS INSTBY AND SHEAR. PREFER ETA WITH BOTH LLVL MSTR AND ALSO EMBEDDED WK SHRTWVS WHICH ARE EVIDENT IN WATER VAPOR LOOPS. OF NOTE ETA APPRS TO HAVE PROBLEMS IN FIRST 12HRS WITH CIRCULATION NR SLC AT 19Z...BUT LOOKS OK BY 06Z. MAIN DIFFERENCE FM PREV RUNS IS THAT MSTR AXIS IS FARTHER W. THIS COMBINED WITH LARGE UPR DIFFLUENCE SHUD ALLOW NUMEROUS TSRA TO DVLP...LKLY BFR MIDNGT IN WRN SXNS AND OVR ENTIRE AREA BY 12Z. MARGINAL INSTBY AND LESS THAN OPTIMAL SHEAR SUG HAIL SIZE SHUD BE LESS THAN ONE INCH. WL LKLY BUMP MINS UP A FEW MORE DEG WITH 60F DEWPTS ALREADY IN TUL AT 18Z...AHD OF ETA BNDRY LYR PROG. FRI-SAT: AS LEAD SHRTWV DEPARTS AND DRIER MID LVL AIR MOVS INTO RGN. HOWEVER SHARP DRYLN IS PROGD JUST W OF FCST AREA AT 12Z AND PROGD TO MOVE ACR THE AREA DURG THE DAY WITH MAIN UPR WAVE. FCST SNDGS AND INSTBY FIELDS SUG A MUCH BTR CHC OF SVR THAN DURG NGT. HOWEVER MUCH OF THIS COULD CHG DEPENDING ON HOW THINGS EVOLVE TNGT. WL ALSO MAKE FOR A TRICKY FCST AS WRN HALF COULD BE DRY SLOTTED IN THE AFTN. WL TWEAK DATABASE TO SHOW DECRG CLDS IN THE AFTN IN WRN SXNS. SUSPECT PCPN WL BE GONE AND CLDS DISPTG BY SAT AS WOUND UP LO LIFTS NEWD. WL BE BATTLE OF DNSLP VS COLD AIR ADVCTN FOR MAXES. SUN-WED: RESONABLE AGREEMENT BTWN ECMWF-MRF UNTIL TUE-WED WHEN THEY DIVERGE ON GULF AK LOW. LIKE ECMWF IDEA OF MORE THAN ONE PIECE OF ENERGY COMING OUT. THIS LEADS TO LESS AMPLIFIED/MORE PROGRESSIVE PAT OVR CONUS. RESULT WL BE SLGT CHGS IN TIMING OF PCPN...GENERALLY FASTER THAN PREV PROGD. WL ALSO INTRO SLGT CHC OF PCPN ON WED AS ECMWF SHOWS SFC AND WK SHRTWV MOVING ACRS RGN. SOME QUESTION AS TO AMT OF GULF MSTR...BUT HAS NOT BEEN A PROBLEM OF LATE. TEMPS REBOUND NICELY SUN-MON IN SW FLOW AHD OF SFC LO...WITH SLGTLY COOLER TEMPS ON TUE...BUT LKLY STILL ABV NORMALS. ANOTHER REBOUND ON WED AHD OF NXT SYS. FCSTID = 17/HOWERTON ICT 55 61 37 58 / 70 60 10 0 HUT 55 61 37 56 / 70 60 10 0 EWK 55 61 37 56 / 70 60 10 0 EQA 55 61 37 58 / 70 60 10 0 WLD 55 62 38 58 / 70 60 10 0 RSL 52 60 35 53 / 60 50 10 5 GBD 54 60 36 53 / 60 50 10 5 SLN 53 60 36 53 / 60" 50 10 5 MPR 55 60 37 55 / 60 50 10 5 CFV 58 64 38 61 / 60 80 10 10 CNU 58 63 38 60 / 60 80 10 10 K88 58 62 38 59 / 60 80 10 10 .ICT...NONE.
In the hours before
Special weather statement, Feb 24, 10:36 PM CST, 2 hours 50 minutes before
KSZ032-033-047-048-050-250500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1036 PM CST THU FEB 24 2000 ...SEVERE THUNDERSTORM WATCH 50 HAS BEEN CANCELLED... THE AREA OF SEVEARE THUNDERSTORMS HAS SHIFTED SOUTH AND EAST. THEREFORE THE SEVERE THUNDERSTORM WATCH FOR RUSSELL...BARTON AND LINCOLN COUNTIES HAS BEEN CANCELLED. ELLSWORTH AND RICE COUNTIES ARE INCLUDED IN WATCH NUMBER 51. NRR
Special weather statement, Feb 24, 11:10 PM CST, 2 hours 16 minutes before
KSZ048>053-067>069-082-083-091>093-250545- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1110 PM CST THU FEB 24 2000 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.94 MHZ. SECONDARY FREQUENCIES ARE ALSO BEING MONITORED AT 146.82 AND 145.13 MHZ. NNNN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 12:17 AM CST | Severe Thunderstorm Warning | ICT | Kingman, Reno | 58 min |
| Feb 25, 1:14 AM CST | Severe Thunderstorm Warning | ICT | Reno | 31 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.